Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Lubbock, TX

April 19, 2012Floyd County, Texas

NWS Lubbock, TX issued this special weather statement at Apr 19, 2012, 7:43 PM CDT for Floyd County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2012, 7:43 PM CDT (00:43 UTC)
Expired
Apr 19, 2012, 8:15 PM CDT
In force
32 min
Issued by
NWS Lubbock, TX

County Floyd County, TX

The radar

The Lubbock radar (KLBB), 81 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2334 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WWUS84 KLUB 200043
SPSLUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
743 PM CDT THU APR 19 2012

TXZ023-024-029-030-200115-
BRISCOE-FLOYD-HALE-SWISHER-
743 PM CDT THU APR 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HALE...NORTHERN 
FLOYD...SOUTHWEST BRISCOE AND EXTREME SOUTHEAST SWISHER COUNTIES...

AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN HALE COUNTY...MOVING
EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3452 10119 3404 10119 3405 10165 3430 10163
TIME...MOT...LOC 0043Z 259DEG 28KT 3422 10154

$$

MRC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Apr 19, 6:48 PM CDT, 55 minutes earlier.

Area forecast discussion, Apr 19, 6:48 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
648 PM CDT THU APR 19 2012

.UPDATE...
GIVEN RECENT TRENDS...HAVE ADDED GUSTY WINDS MENTION ALONG WITH
STORM ACTIVITY THIS EVENING. ASPERMONT TTU MESONET REPORTED A GUST
TO 60 MPH AT 6PM UNDER 10-15 DBZ REFLECTIVITY. MCV FORMED NW OF
LUBBOCK AND MOVED ACROSS THE CITY GENERATING A WEAK HABOOB.
SHOWERS AND LIGHTNING CONTINUE TO INCREASE ACROSS EASTERN NEW
MEXICO AND WHILE IT REMAINS QUITE DRY NEAR THE SURFACE...DOWNBURST
WINDS WILL BE POSSIBLE THROUGH THE EVENING.

&&

.AVIATION...
VFR CONDITIONS EXPECTED THOUGH VIRGA SHOWERS AND PERHAPS A
THUNDERSTORM WILL BE POSSIBLE AT BOTH TERMINALS /WITH A HIGHER
LIKELIHOOD UP AT KCDS/ THROUGH AROUND SUNRISE FRIDAY MORNING.
THESE SHOWER HAVE A HISTORY OF PRODUCING DOWNBURST WINDS BETWEEN
40 AND 60 MPH. COLD FRONT HAS MADE IT THROUGH BOTH TERMINALS AND
WHILE THIS MAY SERVE TO REDUCE THE WIND THREAT SOMEWHAT...IT IS
RECOMMENDED TO REMAIN WELL CLEAR OF ALL SHOWER ACTIVITY TONIGHT IN
WEST TEXAS AND BE VIGILANT FOR DOWNBURST INDICATIONS ON THE
GROUND...E.G. DUST PLUMES DURING DAYLIGHT AS WELL AS POWER FLASHES
AT NIGHT. HOWEVER...BE AWARE THAT CROP IRRIGATION DEVICES OFTEN
DISPLAY AN ASSOCIATED STROBE LIGHT DURING OPERATION WHICH MAY BE
PERCEIVED AS A POWER FLASH.

&&

.PREV DISCUSSION... /ISSUED 328 PM CDT THU APR 19 2012/

SHORT TERM...
AN UPPER-LEVEL TROUGH CONTINUES TO PUSH THROUGH EASTERN NEW MEXICO
THIS AFTERNOON AND HAS BEEN RESPONSIBLE FOR THE HIGH CLOUD COVER
THAT HAS STREAMED ACROSS THE REGION THROUGH THE DAY AND SOME LIGHT
ELEVATED SHOWERS THAT ARE BEGINNING TO PUSH INTO THE WESTERN
PANHANDLE. A COLD FRONT HAS PUSHED THROUGH THE PANHANDLE AND NEARLY
THROUGH THE NORTHERN ZONES OF THE LUB CWA AS OF 20Z. THIS FRONT
SHOULD DROP A LITTLE FURTHER SOUTH...BEFORE STALLING OUT THIS
EVENING IN THE WAKE OF A SOMEWHAT DIFFUSE DRYLINE THAT HAS PUSHED
WELL INTO THE EASTERN ROLLING PLAINS/SE PANHANDLE. EAST OF THE
DRYLINE LOW-LEVEL MOISTURE IS STILL FAIRLY LOW. HOWEVER...MODELS
/PARTICULARLY THE NAM/ ARE STILL HINTING AT SOME MID-LEVEL MOISTURE
AND INSTABILITY...WITH PROGGED ML CAPE VALUES AROUND 500-750 J/KG BY
00Z ACROSS THE SE PANHANDLE THIS EVENING ALONG THE DRYLINE/FRONT
INTERSECTION.

WITH LIFT INCREASING WITH THE APPROACHING UPPER-TROUGH...THINK THAT
SOME ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE ACROSS THE
NORTHEAST AND FAR EASTERN ZONES THIS EVENING ALONG THE
DRYLINE/FRONT. AS LIFT INCREASES OVERNIGHT AND AN INFLUX OF
LOW-LEVEL MOISTURE OCCURS IN WAKE OF THE FROPA...ADDITIONAL CHANCES
FOR ISOLATED TO SCATTERED SHOWERS AND STORMS WILL EXIST ACROSS MUCH
OF THE AREA TONIGHT. GIVEN THE INVERTED-V SOUNDING PROFILES AND THE
HIGH CLOUD BASES...THE GREATEST THREAT WITH THIS ACTIVITY WILL BE
ERRATIC GUSTY DOWNDRAFT WINDS. HAVE INCREASED POPS TO AROUND 25-40
PERCENT ACROSS MUCH OF THE AREA AFTER 06Z WHEN LIFT AND LOW-LEVEL
MOISTURE APPEAR TO BE GREATEST...WITH THE MOST FAVORED AREAS BEING
THE SOUTHERN PANHANDLE AND ROLLING PLAINS.

FOR FRIDAY...MODELS ARE HINTING AT SOME LINGERING ISOLATED SHOWERS
DURING THE MORNING HOURS ACROSS THE EASTERN ZONES. HOWEVER...THE
MAIN STORY WILL BE THE GUSTY NNE WINDS THE WILL ACCOMPANY/FOLLOW
THE UPPER TROUGH PASSAGE. GIVEN THIS COLD AIR ADVECTION...A RETURN
OF SOME COOLER TEMPERATURES IS EXPECTED FOR THE END OF THE WORK WEEK
AS HIGHS ON FRIDAY WILL BE NOTABLY COOLER IN THE UPPER 60S TO LOWER
70S AREAWIDE.

LONG TERM...
ONCE THE REGION GETS ON THE BACK SIDE OF THE UPPER LEVEL TROUGH LATE
TOMORROW UPPER LEVEL FLOW WILL RAPIDLY DECREASE ON SATURDAY.
EASTERLY LOW LEVEL FLOW WILL BE SHORT LIVED WITH A RETURN TO
SOUTHWEST WINDS AND WARMER TEMPERATURES ON SATURDAY. LEE
TROUGHING FROM SUNDAY THROUGH MID WEEK NEXT WEEK WILL PUMP UP THE
WINDS A BIT AND BOOST TEMPERATURES THROUGH THIS TIME PERIOD. AN
UPPER LEVEL RIDGE WILL BUILD OVER THE AREA FROM THE WEST THROUGH
NEXT WEEK. THERE MAY BE ENOUGH MOISTURE WITHIN THE RIDGE TO
SQUEEZE OUT SOME STORMS OFF THE MOUNTAINS OF NEW MEXICO WITHIN THE
NORTHWEST FLOW EARLY NEXT WEEK. HOWEVER...CONFIDENCE IS LOW IN
THESE STORMS REACHING THE FA EVEN IF THEY DO DEVELOP.

MODELS STILL STRUGGLE WITH HOW TO HANDLE THE BREAKING DOWN OF THE
RIDGE. IT APPEARS AS THOUGH THE RIDGE WILL HANG AROUND LONGER
THROUGH THE MIDDLE OF THE WEEK THAN PREVIOUS MODEL RUNS HAD
DEPICTED. THE RIDGE COULD THEN DO SEVERAL THINGS...MOVE
EAST...STAY OVER THE AREA OR FLATTEN OUT WITH ZONAL FLOW ALOFT.
THERE IS TOO MUCH SPREAD IN THE NAEFS TO MAKE ANY SORT OF
BETTER DETERMINATION AT THE MOMENT. JDV

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        46  69  42  78  48 /  30  20   0   0   0
TULIA         49  71  41  77  49 /  40  20   0   0   0
PLAINVIEW     50  72  42  76  50 /  30  20   0   0   0
LEVELLAND     50  74  44  79  51 /  20  20   0   0   0
LUBBOCK       53  74  45  77  52 /  20  20   0   0   0
DENVER CITY   53  74  45  79  51 /  20  20   0   0   0
BROWNFIELD    53  74  45  79  52 /  20  20   0   0   0
CHILDRESS     55  71  45  76  52 /  40  20   0   0   0
SPUR          54  74  48  78  50 /  30  20   0   0   0
ASPERMONT     57  75  46  78  53 /  30  20   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/26
Hazardous weather outlook, Apr 19, 11:38 AM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1138 AM CDT THU APR 19 2012

TXZ021>044-201645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1138 AM CDT THU APR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
THROUGH EARLY FRIDAY MORNING...MAINLY EAST OF A LINE FROM
TULIA TO CROSBYTON TO POST. GENERALLY WEAK INSTABILITY AND HIGH
CLOUD BASES WILL TEND TO FAVOR LOCALLY DAMAGING WINDS AROUND 60
MPH WITH ANY THUNDERSTORM THAT DEVELOPS IN THIS RISK AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Apr 19, 6:09 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
609 PM CDT THU APR 19 2012

TXZ038-043-044-192330-
KENT-KING-STONEWALL-
609 PM CDT THU APR 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL...KENT  AND KING
COUNTIES...

AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HIGH BASED VIRGA SHOWERS ACROSS MUCH OF STONEWALL COUNTY.  DUE TO
THE DRY DRY CONDITIONS NEAR THE SURFACE...THESE SHOWERS ARE CAUSING
STRONG DOWNBURST WINDS.  A WIND GUST TO 60 MPH WAS REPORTED BY THE
WEST TEXAS MESONET STATION 3 MILES NORTHEAST OF ASPERMONT.

WINDS TO NEAR 60 MPH ARE POSSIBLE WITH THIS ACTIVITY .

GUSTY WINDS WILL RESULT IN AREAS OF BLOWING DUST THAT WILL REDUCE
VISIBILITIES TO BELOW 1 MILE AT TIMES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3297 10069 3340 10051 3368 9999 3296 9999
TIME...MOT...LOC 2305Z 240DEG 35KT 3325 10014
Local storm report, Apr 19, 6:11 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
611 PM CDT THU APR 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     NON-TSTM WND GST 3 NE ASPERMONT          33.17N 100.19W
04/19/2012  M60 MPH          STONEWALL          TX   MESONET

            WEST TEXAS MESONET REPORT

&&

EVENT NUMBER LUB1200160

JWJ
Special weather statement, Apr 19, 6:38 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
638 PM CDT THU APR 19 2012

TXZ038-044-200000-
KING-STONEWALL-
638 PM CDT THU APR 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL AND KING COUNTIES...

AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
VIRGA SHOWER OVER EAST CENTRAL STONEWALL COUNTY...MOVING NORTHEAST
AT 25 MPH.  DOWNBURST WINDS WILL CONTINUE TO BE POSSIBLE UNDERNEATH
THIS ACTIVITY.

WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 3295 9999 3297 10050 3362 10050 3358 9999
      3321 9999 3321 9998 3296 9999
TIME...MOT...LOC 2337Z 241DEG 22KT 3323 10010
Special weather statement, Apr 19, 7:43 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
743 PM CDT THU APR 19 2012

TXZ023-024-029-030-200115-
BRISCOE-FLOYD-HALE-SWISHER-
743 PM CDT THU APR 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HALE...NORTHERN
FLOYD...SOUTHWEST BRISCOE AND EXTREME SOUTHEAST SWISHER COUNTIES...

AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN HALE COUNTY...MOVING
EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3452 10119 3404 10119 3405 10165 3430 10163
TIME...MOT...LOC 0043Z 259DEG 28KT 3422 10154

MRC

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:08 PM CDTSpecial Weather StatementLUBFloyd22 min
Apr 19, 8:17 PM CDTSevere Thunderstorm WarningLUBFloyd, Motley28 min
Apr 19, 8:44 PM CDTSevere Thunderstorm WarningLUBMotley31 min
Apr 19, 9:17 PM CDTSpecial Weather StatementLUBCottle28 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.